# SDR 2023FA0000339

- Difficulty date: February 14, 2023
- Submitted: June 23, 2023
- Operation: General aviation
- Aircraft: N28AU
- Make and model: Piper PA-28-181
- Aircraft serial: 2843781
- Aircraft time: 3,553 hours
- Engine: Lyc O360A4M
- Engine time: 1,022 hours
- Propeller: Snsnch 76E*
- System (JASC): 5530 · Vertical Stabilizer
- Part: Attach Bolt
- Part number: AN46A
- Condition: Loose
- Location: Zone 300
- Part time: 3,553 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

ALL 4 BOLTS HOLDING VERTICAL STABILIZER SPAR TO REAR BULKHEAD WERE LOOSE. I SAW BLACK ALUMINUM DUST AROUND THE LOWER TWO DURING A ROUTINE INSPECTION. I REMOVED THE BOLTS AND DID NOT FIND SIGNIFICANT WEAR ON THE STRUCTURES. THE NUTS HAD TORQUE STRIPE ON THEM, COVERED IN PAINT FROM THE FACTORY. I TESTED THE TORQUE ON THE TOP TWO BOLTS BEFORE I REMOVED THEM. THEY STARTED MOVING AT 30IN/LBS, THE TORQUE CALLED FOR IN THE AIRCRAFT MAINTENANCE MANUAL IS 100IN/LBS.
